Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 15, 2012, 6:05 PM EDT for Cocke County, Greene County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 6:05 PM EDT (22:05 UTC)
- Expired
- May 15, 2012, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cocke County, TN, Greene County, TN
The radar
The Knoxville radar (KMRX), 40 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:03 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 15, 3:03 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EDT TUE MAY 15 2012 .SHORT TERM (TONIGHT AND WEDNESDAY)...PESKY H5 TROUGH AXIS WILL SLOWLY MOVE SOUTHEASTWARD THROUGH TONIGHT. SHOULD SEE DRIER CONDITIONS AND MORE SUNSHINE ON WEDNESDAY. UNTIL THEN...ISOLATED TO SCATTERED CONVECTION THROUGH THIS EVENING IS EXPECTED...BEST CHANCES OVER THE MOUNTAINS NEAR THE NC BORDER. LOOK FOR AREAS OF FOG TO DEVELOP WHERE CLOUD COVER THINS OUT OVERNIGHT. TEMPS REBOUNDING NICELY TO AT OR ABOVE SEASONAL NORMS. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...A WEAK SHORTWAVE TRACKS SOUTHEAST THROUGH THE AREA ON THURSDAY. LIMITED MOISTURE WITH THIS FEATURE BUT KEPT SLIGHT CHANCE GOING FOR AFTN TN MOUNTAIN CONVECTION. SURFACE HIGH PRESSURE RIDGE CONTINUES OVER THE AREA FROM THE NE THROUGH THE WEEKEND. EASTERLY LOW LEVEL FLOW INCREASES OVER THE LATER PART OF THE WEEKEND. MID LEVEL STEERING IS WEAK SO AFTN MOUNTAIN THUNDERSTORMS REMAIN POSSIBLE. UPPER TROUGH APPROACHES FROM THE NW LATER IN THE PERIOD. LOW LEVEL EASTERLY FLOW BECOMES INCREASINGLY MOIST WITH A SLIGHT RISE IN PRECIPITATION CHANCES...MAINLY ACROSS ELEVATED AREAS. LEANED TOWARD THE WARMER GFS MOS NUMBERS FOR TEMPERATURES BUT STAYED LOWER...DRIER WITH THE DEW POINTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 85 57 84 58 / 20 10 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 57 83 56 83 56 / 20 10 10 10 10 OAK RIDGE, TN 56 84 56 83 56 / 20 10 10 10 10 TRI CITIES AIRPORT, TN 51 80 54 80 53 / 20 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GC/SON
Hazardous weather outlook, May 15, 5:00 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE MAY 15 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
In the hours before
Special weather statement, May 15, 5:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 553 PM EDT TUE MAY 15 2012 TNZ040-152245- NORTHWEST COCKE TN- 553 PM EDT TUE MAY 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COCKE COUNTY UNTIL 645 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWPORT...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEWPORT... PARROTTSVILLE AND BYBEE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. AMP.23
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.